Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jul 2, 2015, 4:51 AM CDT for Bates County, Vernon County, Missouri. It took effect at Jul 2, 2015, 7:00 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2015, 4:51 AM CDT (09:51 UTC)
- In effect from
- Jul 2, 2015, 7:00 PM CDT
- Expired
- Jul 5, 2015, 7:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 29.44 ft at Jul 3, 2015, 1:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 2, 2:49 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 2, 2:49 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT Thu Jul 2 2015
.SHORT TERM...(Today and Tonight)
Issued at 247 AM CDT THU JUL 2 2015
A mesoscale convective system (MCS) continues to shift south
across southern Missouri during the predawn hours. This system
has brought torrential rainfall to the region overnight with
numerous reports of flooding (some fairly significant). We have
also had reports of wind damage from both supercells (earlier on
in the event) and then line segments/mesovortices as the MCS
evolved.
This MCS should continue to slowly progress southward at about
15-25 mph given the latest upwind propagating Corfidi vectors
across southern Missouri. Nevertheless, rainfall rates of 2-3" per
hour will continue to produce an elevated to locally significant
flash flooding risk. The severe threat will continue to dwindle
through sunrise with perhaps a localized damaging wind gust still
possible.
The potential for convection throughout the day is then a tough
call. The cold pool/gust front from the overnight convection
will clear the entire area. However, there will be a surface cold
front coming in from the northwest. We may see enough atmospheric
recovery for at least moderate amounts of instability ahead of
that front. With the approach of more upper level short wave
energy, there will be the potential for scattered thunderstorm
development from this afternoon into perhaps early this evening.
There will be an attendant quarter size hail and damaging wind
threat with these storms if this instability indeed materializes.
Another scenario we will have to watch for is convection growing
upscale into a line across southern Kansas and northern
Oklahoma...with the eastern extent of this line possibly getting
into southwestern Missouri. If this happens, there would be an
attendant damaging wind threat.
We will then have to watch for additional MCS development across
the central Plains later tonight. The good news here is that this
activity would tend to track southeast towards northern Oklahoma
and not the Missouri Ozarks. With that being said, we are thinking
that the threat for widespread heavy rainfall will end once this
activity clears early this morning. We will therefore be letting
the Flash Flood Watch expire. That is not to say that locally
heavy rainfall (and an attendant flash flooding risk) will still
not be possible with any scattered convection that develops later
today. Additionally, there will be ongoing Flash Flood Warnings
past the Flash Flood Watch expiration time...which makes the watch
moot anyways.
.LONG TERM...(Friday through Wednesday)
Issued at 247 AM CDT THU JUL 2 2015
That front will then stall just to the south of the Missouri
Ozarks and may actually try and shift north again during the
Fourth of July weekend. There will therefore be a continued threat
for showers and thunderstorms...especially from southeastern
Kansas into southern Missouri. It will not rain the entire time,
but those with outdoor plans should remain alert for approaching
thunderstorms.
The upper level flow will then transition from northwesterly to
west-northwesterly during the early and middle portions of next
week. This should result in continued chances for thunderstorms
with that front shifting back north of the Ozarks. Temperatures
will remain at or slightly below normal.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1257 AM CDT THU JUL 2 2015
Thunderstorms will move south toward and eventually through the
terminals early this morning. Strong wind gusts are expected with
these, with 25-35 KT likely...and 40-50 KT possible. In
addition...heavy rain will result in IFR or LIFR vis in and around
thunderstorms. Additional thunderstorms may develop later this
afternoon and affect the terminals...though this potential is
still rather unclear at this time.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ055>058-
067>071-079>083-091-092-096>098-106.
KS...NONE.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...BoxellHazardous weather outlook, Jul 2, 4:42 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 442 AM CDT THU JUL 2 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 442 AM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL PUSH OUT OF SOUTH CENTRAL MISSOURI EARLY THIS MORNING. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY. FLASH FLOODING WILL REMAIN POSSIBLE INTO EARLY THIS MORNING ACROSS MUCH OF THE MISSOURI OZARKS DUE TO VERY HEAVY RAINFALL OVERNIGHT FROM THIS CLUSTER OF THUNDERSTORMS. RESIDUAL FLOODING WILL THEN REMAIN POSSIBLE THROUGH TONIGHT. ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN EXPECTED FROM THIS AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT PUSHES THROUGH THE OZARKS. IF ENOUGH INSTABILITY CAN MANAGE TO DEVELOP AHEAD OF THIS FRONT...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY SOUTH OF A PITTSBURG KANSAS TO SALEM MISSOURI LINE. HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY POTENTIAL SEVERE WEATHER HAZARDS. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED FROM ANY STORMS. IN ADDITION TO THE THUNDERSTORM HAZARDS...AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS FAR SOUTHWESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RESIDUAL FLOODING OF CREEKS...STREAMS AND MAIN STEM RIVERS WILL REMAIN POSSIBLE THROUGH AT LEAST FRIDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO THE MIDDLE OF NEXT WEEK...INCLUDING THE UPCOMING FOURTH OF JULY WEEKEND. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 2, 2:57 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD 2 E BUFFALO 37.64N 93.06W
07/02/2015 DALLAS MO EMERGENCY MNGR
WATER RESCUE IN PROGRESS ON STEELMAN ROAD AT BIG JOHN
ACCESS ALONG THE NIANGUA RIVER.
&&
AFOSTERLocal storm report, Jul 2, 3:06 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
07/02/2015 GREENE MO EMERGENCY MNGR
NUMEROUS STREETS FLOODED.SOUTH CREEK ABOUT TO OVERFLOW
ITS BANKS ALONG SCENIC AND GRANT AVENUES.
&&
AFOSTERLocal storm report, Jul 2, 3:47 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM FLASH FLOOD 5 E GALENA 36.81N 93.38W
07/02/2015 STONE MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 176 NEAR HIGHWAY 160. WATER
ALSO OVER RAILEY CREEK ROAD.
&&
JSSLocal storm report, Jul 2, 3:52 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM FLASH FLOOD 5 WSW MARSHFIELD 37.32N 93.00W
07/02/2015 WEBSTER MO NWS EMPLOYEE
NUMEROUS ROADS FLOODED AND CLOSED NEAR THE HEADWATERS OF
THE POMME DE TERRE RIVER. INCLUDES COLOGNA RD...EVERGREEN
RD...AND CEDAR RIDGE RD.
&&
BOXELLLocal storm report, Jul 2, 4:33 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 5 NW MARSHFIELD 37.40N 92.96W
07/02/2015 WEBSTER MO EMERGENCY MNGR
WATER RESCUE TOOK PLACE ALONG GREER CREEK RD AT THE
NIANGUA RIVER EARLY THIS MORNING.
&&
BOXELLLocal storm report, Jul 2, 4:35 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM HEAVY RAIN 3 N FORDLAND 37.20N 92.94W
07/02/2015 M4.19 INCH WEBSTER MO AMATEUR RADIO
4.19 INCHES OF RAIN MEASURED SINCE 115 AM.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 65 min |
| Jul 1, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 67 min |
| Jul 1, 9:05 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan | 55 min |
| Jul 1, 9:15 PM CDT | Tornado Warning | SGF | Miller | 45 min |
| Jul 1, 9:27 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Maries, Miller, Morgan | 8 hr |
| Jul 1, 9:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 60 min |
| Jul 1, 9:51 PM CDT | Tornado Warning | SGF | Benton, Hickory | 39 min |
| Jul 1, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 58 min |
| Jul 1, 10:28 PM CDT | Tornado Warning | SGF | Benton, Hickory | 47 min |
| Jul 1, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 58 min |
| Jul 1, 10:43 PM CDT | Tornado Warning | SGF | Benton, St. Clair | 47 min |
| Jul 1, 10:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Polk | 57 min |
| Jul 1, 10:51 PM CDT | Tornado Warning | SGF | Dent, Maries, Phelps, Pulaski | 39 min |
| Jul 1, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 65 min |
| Jul 1, 11:07 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Dent, Hickory, Laclede, Phelps and 3 more | 6 hr |
| Jul 1, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Jul 1, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Laclede, Polk, St. Clair and 1 more | 55 min |
| Jul 2, 12:11 AM CDT | Flash Flood Warning | SGF | Dallas, Dent, Laclede, Polk, Shannon, Texas and 2 more | 5 hr |
| Jul 2, 12:16 AM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 5 hr |
| Jul 2, 12:29 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 61 min |
| Jul 2, 12:37 AM CDT | Special Weather Statement | SGF | Polk, Webster, Wright | 23 min |
| Jul 2, 12:43 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| Jul 2, 12:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 49 min |
| Jul 2, 12:54 AM CDT | Tornado Warning | SGF | Wright | 21 min |
| Jul 2, 1:38 AM CDT | Flash Flood Warning | SGF | Cedar, Christian, Dade, Douglas, Greene, Lawrence and 3 more | 9 hr |
| Jul 2, 1:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 13 min |
| Jul 2, 3:09 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Stone, Taney and 1 more | 8 hr |
| Jul 2, 4:14 AM CDT | River Flood Warning | SGF | Laclede | 56 hr |
| Jul 2, 4:49 AM CDT | Areal Flood Warning | SGF | Cedar, Dallas, Dent, Laclede, Polk, Shannon and 4 more | 12 hr |
| Jul 2, 4:51 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jul 2, 4:52 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan and 3 more | 12 hr |
| Jul 2, 8:33 AM CDT | River Flood Warning | SGF | Stone | 54 hr |
| Jul 2, 10:52 AM CDT | Areal Flood Warning | SGF | Cedar, Christian, Dade, Douglas, Greene, Lawrence and 4 more | 6 hr |
| Jul 2, 10:56 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Stone, Taney and 1 more | 6 hr |
| Jul 2, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 40 min |
| Jul 2, 4:35 PM CDT | Special Weather Statement | SGF | McDonald | 25 min |
| Jul 2, 4:50 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Cedar, Christian, Dade, Dallas and 23 more | 24 hr |
| Jul 2, 4:57 PM CDT | Special Weather Statement | SGF | Barry, Stone | 48 min |
| Jul 2, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 53 min |
| Jul 2, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 40 min |
| Jul 2, 5:24 PM CDT | Tornado Warning | SGF | Barry | 36 min |
| Jul 2, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 31 min |
| Jul 2, 6:02 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.